Alert archive / North Dakota / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 124, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Sep 3, 2014, 10:24 PM CDT for McLean County, Mercer County, North Dakota. It was in force for 66 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 3, 2014, 10:24 PM CDT (03:24 UTC)
- Expired
- Sep 3, 2014, 11:30 PM CDT
- In force
- 66 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties McLean County, ND, Mercer County, ND
The radar
The Minot AFB radar (KMBX), 90 km from the middle of the area, began a volume at 03:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 3, 10:40 PM CDT | HAIL 1.75 | Roseglen, ND | |
| Sep 3, 11:18 PM CDT | TSTM WND GST 65 | Garrison, ND | ESTIMATED WIND GUSTS TO 65 MPH WERE ACCOMPANIED BY PING PONG BALL SIZE HAIL. REPORT RELAYED BY BROADCAST MEDIA. |
| Sep 3, 11:34 PM CDT | HAIL 1 | 1 E Coleharbor, ND | LASTED A FEW MINUTES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 3, 7:01 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 3.4 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1433 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1425 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 474 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 8.3
The text
As transmitted, in the capitals the NWS used until 2016.
576
WUUS53 KBIS 040324
SVRBIS
NDC055-057-040430-
/O.NEW.KBIS.SV.W.0124.140904T0324Z-140904T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1024 PM CDT WED SEP 3 2014
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MCLEAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
NORTHEASTERN MERCER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
* UNTIL 1130 PM CDT
* AT 1021 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES WEST OF
ROSEGLEN...OR 26 MILES WEST OF GARRISON...AND MOVING SOUTHEAST AT
50 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PICK CITY AROUND 1055 PM CDT.
RIVERDALE AROUND 1100 PM CDT.
COLEHARBOR AROUND 1105 PM CDT.
UNDERWOOD AROUND 1110 PM CDT.
FALKIRK AROUND 1115 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE WHITE SHIELD...EMMET...HAZEN
BAY RECREATION AREA...FORT STEVENSON STATE PARK AND LAKE SAKAKAWEA
STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN
INTERIOR ROOM...A BATHROOM OR CLOSET...OR BASEMENT.
&&
LAT...LON 4779 10090 4735 10089 4729 10138 4762 10220
4785 10201 4785 10120
TIME...MOT...LOC 0324Z 298DEG 44KT 4770 10191
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$
ABELING3 follow-up statements
314
WWUS53 KBIS 040349
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1049 PM CDT WED SEP 3 2014
NDC055-057-040430-
/O.CON.KBIS.SV.W.0124.000000T0000Z-140904T0430Z/
MCLEAN ND-MERCER ND-
1049 PM CDT WED SEP 3 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
MERCER AND CENTRAL MCLEAN COUNTIES UNTIL 1130 PM CDT...
AT 1047 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES EAST OF
ROSEGLEN...OR 11 MILES NORTHWEST OF GARRISON...MOVING EAST AT 35 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
THE SEVERE THUNDERSTORM WILL BE NEAR...
GARRISON AROUND 1105 PM CDT.
COLEHARBOR AROUND 1120 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE FORT STEVENSON STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN
INTERIOR ROOM...A BATHROOM OR CLOSET...OR BASEMENT.
&&
LAT...LON 4779 10090 4733 10114 4755 10193 4784 10201
4785 10176 4785 10120
TIME...MOT...LOC 0349Z 288DEG 32KT 4771 10161
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$
ABELING501
WWUS53 KBIS 040402
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1102 PM CDT WED SEP 3 2014
NDC055-057-040430-
/O.CON.KBIS.SV.W.0124.000000T0000Z-140904T0430Z/
MCLEAN ND-MERCER ND-
1102 PM CDT WED SEP 3 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
MERCER AND CENTRAL MCLEAN COUNTIES UNTIL 1130 PM CDT...
AT 1058 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GARRISON...
MOVING EAST AT 35 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
THE SEVERE THUNDERSTORM WILL BE NEAR...
GARRISON AROUND 1105 PM CDT.
COLEHARBOR AROUND 1125 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE FORT STEVENSON STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN
INTERIOR ROOM...A BATHROOM OR CLOSET...OR BASEMENT.
&&
LAT...LON 4779 10090 4733 10114 4752 10178 4772 10180
4785 10176 4785 10120
TIME...MOT...LOC 0401Z 289DEG 32KT 4767 10147
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$
ABELING442
WWUS53 KBIS 040415
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1115 PM CDT WED SEP 3 2014
NDC055-057-040430-
/O.CON.KBIS.SV.W.0124.000000T0000Z-140904T0430Z/
MCLEAN ND-MERCER ND-
1115 PM CDT WED SEP 3 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
MERCER AND EASTERN MCLEAN COUNTIES UNTIL 1130 PM CDT...
AT 1114 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COLEHARBOR...
OR 7 MILES SOUTHEAST OF GARRISON...MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
COLEHARBOR AROUND 1120 PM CDT.
UNDERWOOD AROUND 1130 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN
INTERIOR ROOM...A BATHROOM OR CLOSET...OR BASEMENT.
&&
LAT...LON 4779 10090 4737 10112 4753 10159 4769 10165
4785 10150 4785 10120
TIME...MOT...LOC 0415Z 294DEG 31KT 4759 10129
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
ABELINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 9:18 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Sep 3, 9:18 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 918 PM CDT WED SEP 3 2014 .UPDATE... ISSUED AT 916 PM CDT WED SEP 3 2014 THUNDERSTORMS ACROSS WESTERN NORTH DAKOTA HAVE INCREASED IN COVERAGE OVER THE PAST COUPLE HOURS. HAVE INCREASED POPS ACROSS THE SOUTHWEST AND CENTRAL PART OF THE STATE WITH THE HRRR AND RAP SHOWING HIGHER THUNDERSTORM CHANCES FOR THOSE LOCATIONS. UPDATE ISSUED AT 640 PM CDT WED SEP 3 2014 ISOLATED SEVERE THUNDERSTORM CONTINUES TO TRACK EAST ACROSS NORTHWEST NORTH DAKOTA...WITH ADDITIONAL STRONG CONVECTION OVER NORTHEAST MONTANA. SURFACE BASED CONVECTION HAS YET TO DEVELOP OVER WESTERN NORTH DAKOTA BUT SUCCESSIVE RUNS OF THE HRRR HAVE INDICATED SCATTERED CONVECTION ACROSS THE SOUTHWEST AND MOVING INTO THE SOUTH CENTRAL. LATEST RUN IS HINTING MORE AT THE CONVECTION IN NORTHEAST MONTANA TRACKING ACROSS THE NORTHWEST AND NORTH CENTRAL. WILL NEED TO MONITOR FOR POSSIBLE CONVECTIVE WATCH THIS EVENING. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 221 PM CDT WED SEP 3 2014 CURRENT SURFACE ANALYSIS PLACES LOW OVER SOUTHEAST MONTANA WITH MOISTURE CONTINUING TO SLOWLY WRAP UP INTO CENTRAL NORTH DAKOTA AHEAD OF IT. UPPER LEVEL ANALYSIS PLACES TROUGH/LOW PUSHING FORWARD INTO EASTERN MONTANA. INITIAL WAVE EJECTING AHEAD OF THE TROUGH CONTINUES TO PRODUCE CONVECTION OVER NORTHEAST MONTANA. FORECAST CHALLENGES FOR TODAY INCLUDE THE SEVERE POTENTIAL LATE TODAY INTO TONIGHT...AND THEN GUSTY WINDS ON THURSDAY. FOR THE REST OF THIS AFTERNOON INTO TONIGHT...UPPER TROUGH WILL CONTINUE ITS EASTWARD PUSH WITH BROAD SCALE LIFT CONTINUING TO INCREASE FROM WEST TO EAST. MOISTURE WILL CONTINUE TO INCREASE AS LOW SLOWLY SHIFTS TOWARDS NORTH CENTRAL SOUTH DAKOTA. INITIAL DISCRETE STORMS THAT DEVELOP WILL ENCOUNTER INCREASING INSTABILITY ALONG WITH IMPRESSIVE DEEP LAYER SHEAR. EXPECT INITIAL STORMS WILL HAVE A MAINLY HAIL THREAT ALONG WITH A STRONG WIND THREAT. AS TIME GOES ON AND STORM DEVELOPMENT WORKS EASTERLY ENCOUNTERING HIGHER MOISTURE...THERE MAY BE A BRIEF TORNADO THREAT IF THE STORMS CAN BE SURFACE BASED. WITH THAT SAID...THE HAIL AND WIND THREAT WILL CONTINUE INTO THE LATE EVENING. FOCUS FOR SEVERE WILL SHIFT OVER MAINLY CENTRAL INTO EASTERN NORTH DAKOTA OVERNIGHT AS PLUME OF STRONG INSTABILITY REMAINS WITH STRONG THETA-E ADVECTION...WHILE OVER THE WEST ATMOSPHERE WILL STABILIZE. STORMS SHOULD ALL BE PUSHED OFF TO THE EAST BY SUNRISE WITH SHOWERS LINGERING. ON THURSDAY...SOME SHOWERS WILL REMAIN PRIMARILY OVER THE NORTHERN AND EASTERN PART OF THE STATE AS UPPER TROUGH MAKES ITS WAY EAST. PRIMARY CONCERN WILL BE GUSTY WEST TO NORTHWESTERLY WINDS DEVELOPING AS COLD AIR POURS INTO THE AREA WITH TIGHT PRESSURE GRADIENT AS LOW SHIFTS INTO MINNESOTA. STRONGEST WINDS LOOK TO BE OVER SOUTHWEST NORTH DAKOTA IN THE MORNING...WITH WINDS DIMINISHING IN THE AFTERNOON AS GRADIENT RELAXES AND COLD AIR ADVECTION DECREASES. TEMPERATURES WILL BE SEASONABLY COOL WITH MANY LOCATIONS AROUND 10-15 DEGREES BELOW AVERAGE. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 221 PM CDT WED SEP 3 2014 A NORTHWEST FLOW ALOFT IS MAINTAINED THURSDAY NIGHT INTO SATURDAY...THEN TRANSITIONS TO A ZONAL FLOW SUNDAY INTO WEDNESDAY. A MORE ACTIVE PERIOD WILL EVOLVE DURING THE ZONAL FLOW PERIOD AS A STRONG SHORTWAVE TROUGH AND ASSOCIATED POTENT COLD FRONT IS SLATED TO SWEEP THROUGH TUESDAY INTO WEDNESDAY...WITH SEVERE WEATHER POSSIBLE. GUSTY NORTHWEST WINDS THURSDAY EVENING WILL QUICKLY SUBSIDE AS A SURFACE HIGH PRESSURE SLIDES ACROSS SOUTHWEST NORTH DAKOTA EARLY THURSDAY NIGHT AND INTO CENTRAL SOUTH DAKOTA BY 12Z FRIDAY. A CLEAR SKY...GOOD RADIATIONAL COOLING...AND DEWPOINTS IN THE UPPER 30S LOOK REASONABLE TO SUPPORT OVERNIGHT LOWS IN THE UPPER 30S ACROSS THE SOUTHWEST...ESPECIALLY OVER THE NORMAL COLDER LOCATIONS SUCH AS HETTINGER. HENCE HAVE LOWERED MINIMUM TEMPERATURES INTO THE UPPER 30S UNDER THIS WEATHER PATTERN. OVERALL...A QUIET/PLEASANT WEATHER PATTERN CONTINUES FRIDAY/SATURDAY WITH A SLOW MODERATING TREND. H85 TEMPS BEGIN TO WARM LEADING TO HIGHS INTO THE 70S SATURDAY AND SUNDAY. THERE WILL BE A SUBTLE DRY COLD FRONTAL PASSAGE SATURDAY AFTERNOON...HOWEVER OTHER THAN A WINDSHIFT TO THE NORTHWEST...NOT EXPECTING MUCH OF A TEMPERATURE CHANGE. A MORE ACTIVE WEATHER PATTERN SLOWLY BEGINS TO EMERGE SUNDAY NIGHT AS A WEAK SHORTWAVE SLIDES THROUGH WITH WARM AIR ADVECTION PROCESSES TAKING OVER. A SLIGHT CHANCE OF SHOWERS/THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT INTO MONDAY MAINLY FOR THE JAMES RIVER VALLEY. THE WARMEST DAY WILL BE MONDAY WITH HIGHS REACHING BETWEEN 75 AND 85. THIS WILL BE FOLLOWED BY A STRONG COLD FRONT WHICH WILL APPROACH NORTHWEST NORTH DAKOTA TUESDAY MORNING AND THEN SWEEP THROUGH TUESDAY AFTERNOON/EVENING. A STRONG H85 BAROCLINIC ZONE SHIFTS THROUGH TUESDAY NIGHT WITH THE 0C TO -2C ISOTHERM SETTLING INTO CENTRAL NORTH DAKOTA WEDNESDAY. THIS TREND SETS THE STAGE FOR MUCH COLDER AIR WEDNESDAY THROUGH FRIDAY. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 640 PM CDT WED SEP 3 2014 SCATTERED CONVECTION THIS EVENING ACROSS WESTERN AND CENTRAL NORTH DAKOTA AS A COLD FRONT MOVES THROUGH THE AREA. FLOW WILL TURN WEST TO NORTHWEST LATE TONIGHT AND THURSDAY WITH AREAS OF MVFR CLOUDINESS...ESPECIALLY ACROSS THE NORTH...KISN TO KMOT. STRONG NORTHWEST WINDS ON THURSDAY WITH THE STRONGEST 20 TO 35 MPH AT KDIK. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 6 AM TO 4 PM MDT THURSDAY FOR NDZ031>033-040- 041-043-044. && UPDATE...CK SHORT TERM...JJS LONG TERM...KS
Hazardous weather outlook, Sep 3, 9:23 PM CDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 923 PM CDT WED SEP 3 2014 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-050230- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 923 PM CDT WED SEP 3 2014 /823 PM MDT WED SEP 3 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT. THUNDERSTORMS OVER WESTERN NORTH DAKOTA THIS EVENING WILL CONTINUE TO SPREAD EAST TONIGHT. SOME OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WIND GUSTS. A TORNADO IS ALSO POSSIBLE DURING THE EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. GUSTY WEST TO NORTHWEST WINDS WILL DEVELOP ON THURSDAY...WITH THE STRONGEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH EXPECTED OVER SOUTHWEST SOUTH DAKOTA WHERE A WIND ADVISORY IS IN EFFECT. SEE WWW.WEATHER.GOV/BIS FOR DETAILS. THERE IS A CHANCE OF THUNDERSTORMS ACROSS WESTERN AND CENTRAL NORTH DAKOTA ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. SPOTTERS SHOULD REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT 701-223-4582...OR ON SOCIAL MEDIA. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS CK
In the hours before
Local storm report, Sep 3, 9:44 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
944 PM CDT WED SEP 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 PM HAIL NEW TOWN 47.98N 102.49W
09/03/2014 E1.00 INCH MOUNTRAIL ND PUBLIC
35 MPH WINDS RELAYED THROUGH NEWS MEDIA
&&
RKLocal storm report, Sep 3, 9:53 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
953 PM CDT WED SEP 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM HAIL 5 S GRASSY BUTTE 47.32N 103.25W
09/03/2014 M1.50 INCH BILLINGS ND PUBLIC
CALLER HAD NOT YET CHECKED FOR DAMAGE. HAIL LASTED 5
MINUTES UNTIL 940 PM.
&&
JP MARTINLocal storm report, Sep 3, 10:04 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1004 PM CDT WED SEP 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM HAIL 2 NE GRASSY BUTTE 47.41N 103.22W
09/03/2014 E0.75 INCH MCKENZIE ND CO-OP OBSERVER
HAIL LASTED FROM 940PM TO 945 PM
&&
RKLocal storm report, Sep 3, 10:05 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BISMARCK ND
1005 PM CDT WED SEP 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM HAIL 2 NE GRASSY BUTTE 47.41N 103.22W
09/03/2014 E0.75 INCH MCKENZIE ND CO-OP OBSERVER
HAIL LASTED FROM 940PM TO 945 PM. WIND GUSTS TO 40 MPH
&&
CORRECTED REMARKS
RKLocal storm report, Sep 3, 10:08 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1008 PM CDT WED SEP 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1006 PM HAIL KILLDEER 47.37N 102.75W
09/03/2014 M1.25 INCH DUNN ND CO-OP OBSERVER
HAIL LASTED 4 MINUTES.
&&
HAMILTONLocal storm report, Sep 3, 10:09 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1009 PM CDT WED SEP 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL WILLISTON 48.15N 103.63W
09/03/2014 E1.25 INCH WILLIAMS ND CO-OP OBSERVER
ESTIMATED WIND GUSTS TO 60 MPH. BROKEN GLASS AND
WINDOWS DOWNTOWN. POWER OUT.
&&
RKThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 7:30 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, Renville, Ward | 60 min |
| Sep 3, 7:47 PM CDT | Special Weather Statement | BIS | Williams | 28 min |
| Sep 3, 8:06 PM CDT | Severe Thunderstorm Warning | BIS | Divide, Williams | 54 min |
| Sep 3, 8:32 PM CDT | Special Weather Statement | BIS | McKenzie | 43 min |
| Sep 3, 8:43 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie, Mountrail, Williams | 62 min |
| Sep 3, 9:06 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, McKenzie | 54 min |
| Sep 3, 9:29 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Dunn, McKenzie | 31 min |
| Sep 3, 9:31 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, McKenzie, McLean, Mountrail | 59 min |
| Sep 3, 9:58 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, Mercer | 62 min |
| Sep 3, 11:07 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, Mercer | 53 min |
| Sep 3, 11:24 PM CDT | Severe Thunderstorm Warning | BIS | McLean, Sheridan | 66 min |
| Sep 4, 12:02 AM CDT | Severe Thunderstorm Warning | BIS | Dunn, Mercer, Oliver | 58 min |
| Sep 4, 12:16 AM CDT | Severe Thunderstorm Warning | BIS | Sheridan, Wells | 59 min |
| Sep 4, 1:00 AM CDT | Severe Thunderstorm Warning | BIS | Sheridan, Wells | 60 min |
| Sep 4, 1:01 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh, McLean, Oliver | 59 min |
| Sep 4, 1:49 AM CDT | Severe Thunderstorm Warning | BIS | Foster, Wells | 41 min |
| Sep 4, 2:01 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh | 59 min |
| Sep 4, 2:43 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder | 41 min |
| Sep 4, 2:49 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh, McLean, Oliver | 56 min |
| Sep 4, 3:09 AM CDT | Areal Flood Advisory | BIS | Stutsman | 3 hr |
| Sep 4, 3:41 AM CDT | Special Weather Statement | BIS | Kidder | 34 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.